| Model Number |
9735670 |
| Medical Device Problem Codes |
Environmental Compatibility Problem (2929); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: 9735773, 9735736, 9735787.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a navigation system that was used during a procedure.It was reported that the system shutdown unexpectedly during the procedure.The uninterrupted power supply (ups) was discharged and issue resolved.It was recommended that site check self-test main cart ups/battery status after the case.There was a reported delay of less than one hour and no known impact on patient outcome.
Additional Manufacturer Narrative
Initial reporter information has been updated.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event date: additional information provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that site was in the middle of a craniotomy when firstly, they saw a message stating that the localizer (optical camera) was disconnected and they had a red battery indicator warning.They did a hard reset which re-connected localizer.However, further into the case, this happened once more, the exact behavior: localizer disconnected, red battery indicator.A hard reboot resolved the issue.This happened a third time, and this is when the main cart shut down and a few minutes later the camera cart shut down.Troubleshooting was performed and it revealed that the uninterrupted power supply (ups) is powering off randomly causing the issues.
Additional Manufacturer Narrative
H3) a medtronic representative went to the site to test the equipment.Testing revealed that the ups and battery was required to be replaced.Once replaced, the system then passed the system checkout and was found to be fully functional.Analysis on the returned battery has an electrical failure that was found.The battery overheats resulting in powering down.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.Analysis on the returned ups has no failure found when analyzed.The battery overheats which in result powers down the ups.A software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.Continuation of d10) product id: 9735787, lot #: 19040338.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.